Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 314, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 30, 2018, 10:49 AM CDT for Greene County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2018, 10:49 AM CDT (15:49 UTC)
- Expired
- Aug 30, 2018, 11:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Greene County, MO
The radar
The Springfield radar (KSGF), 13 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 10:55 AM CDT | HAIL 1 | 4 Nne Springfield, MO | 1 INCH HAIL REPORTED 4 NNE OF SPRINGFIELD. BETWEEN CHESTNUT AND MM HWY EXIT ON I44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WUUS53 KSGF 301549
SVRSGF
MOC077-301615-
/O.NEW.KSGF.SV.W.0314.180830T1549Z-180830T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1049 AM CDT THU AUG 30 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Greene County in southwestern Missouri...
* Until 1115 AM CDT.
* At 1048 AM CDT, a severe thunderstorm was located over northwestern
Springfield, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Springfield... Battlefield...
Willard... Strafford...
Fair Grove... Brookline...
Glidewell... Cave Springs...
Ebenezer... Bassville...
This includes Interstate 44 between mile markers 70 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3733 9356 3742 9337 3742 9314 3736 9307
3730 9308 3711 9337
TIME...MOT...LOC 1548Z 224DEG 20KT 3724 9339
HAIL...1.00IN
WIND...<50MPH
$$
Runnels1 follow-up statement
578
WWUS53 KSGF 301621
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1121 AM CDT THU AUG 30 2018
MOC077-301628-
/O.EXP.KSGF.SV.W.0314.000000T0000Z-180830T1615Z/
Greene MO-
1121 AM CDT THU AUG 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE COUNTY HAS
EXPIRED...
The storm which earlier produced hail to the size of quarters has
weakened...though hail to the size of pennies will remain
possible.
The more significant threat though is the very heavy rain that these
storms are producing. An estimated 2 to 3 inches of rain has
already fallen over parts of the region...with additional rainfall
expected to lead to flash flooding across Greene County.
LAT...LON 3733 9356 3742 9337 3742 9314 3736 9307
3730 9308 3711 9337
TIME...MOT...LOC 1618Z 224DEG 20KT 3735 9326
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:47 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 30, 5:47 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
547 AM CDT Thu Aug 30 2018
.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Thu Aug 30 2018
Complicated short term forecast with the potential for some
excessive rainfall over the area. Water vapor imagery was showing
a shortwave within the westerlies across north central Kansas
shifting eastward. Ahead of the upper wave there was a significant
amounts of moisture with PW values from 1.5 in. to 1.9 in. over
eastern KS/OK and western MO/AR with increasing low level moisture
transport from the south/southwest as low level jet was increasing
to the west. A surface front was currently nearly stationary over
northern AR near the AR/MO border. A flash flood watch was issued
on the previous shift which begins at 4 AM and continues through
today for our western CWA. The shortwave energy will continue to
slowly push eastward and into MO today, while the surface front
will begin to lift north as a warm front. PW values will remain in
the 1.5 to 1.9 in. range across the area which will make any
developing convection fairly efficient rain producers. We are
seeing initial convective development over central Kansas into
northeast Kansas early this morning. CAMS models have this
activity increasing in coverage and eventually shifting into our
CWA towards morning. If enough instability can develop, there will
be a risk of a few stronger storms capable of large hail and
damaging wind in addition to the heavy rain potential. If a
convective complex can form, there should be a push to the
southeast with the convection by late morning into the afternoon.
Will continue with the flash flood watch for today, where training
storms could produce a couple to three inches of rain and some
flooding.
The warm front should lift north of the area by this evening and
into northern MO tonight. The low level jet will again crank up
tonight, with main convection shifting to areas north of the CWA.
Corfidi vectors suggest a south to southeast movement of complex
late tonight into Friday morning, so some of this activity may
make it into our northern CWA before it dissipates.
Convection/cloud cover today should keep temperatures a bit
cooler, with lows tonight on the mild side with the warm front
lifting north of the area and pretty high dew points.
.LONG TERM...(Friday through Wednesday)
Issued at 215 AM CDT Thu Aug 30 2018
Upper ridge will be over the area on Friday with warm front well
north of the area. As a result we should have temperatures back in
the upper 80s to low 90s and heat index values from the mid 90s to
around 101. Organized convection will take a couple of days off
from the region with the upper ridge remaining over the area. An
upper trough will push into the Rockies on Saturday and into the
plains on Sunday, with the upper ridge shifting to more along the
Atlantic coast. While the majority of convection should remain off
to our northwest, some convection will be possible late in the
weekend into early next week.
Similar temperatures and heat index values are expected on
Saturday and then slightly cooler temperatures/heat index values
for Sunday into early next week, but still fairly warm with mid to
upper 80s for highs and heat index values from the low to mid 90s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 544 AM CDT Thu Aug 30 2018
Convection over east central Kansas will eventually shift into
west central MO and begin to take a more southeasterly trajectory
affecting the terminals after around 14z. There is some IFR
stratus at the onset at BBG. Convection will bring some additional
MVFR/IFR to the area through around 20-21z. VFR conditions are
expected tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 4 PM CDT this afternoon for MOZ066-
077>079-088>090-093>095-101>104.
KS...Flash Flood Watch until 4 PM CDT this afternoon for KSZ073-097-
101.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Aug 30, 9:03 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 903 AM CDT Thu Aug 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 903 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms containing high rainfall rates are possible today over extreme southeast Kansas and far western Missouri. A flash flood watch is in effect for these areas through this afternoon. Scattered strong to severe thunderstorms will be possible into this afternoon. Large hail to the size of golfballs and wind gusts up to 60 mph will be possible. Severe weather will be possible across the Missouri Ozarks and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Much of Labor Day Weekend should be mostly dry. However, a few isolated thunderstorms can not be ruled out in some places late in the weekend into early next week. Most locations should remain dry. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this afternoon. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Aug 30, 8:30 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
830 AM CDT THU AUG 30 2018
MOZ090-095-301415-
Greene MO-Christian MO-
830 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES UNTIL 915 AM CDT...
At 829 AM CDT, Doppler radar was tracking strong thunderstorms
between Republic and Boaz moving east at 25 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Battlefield...
Rogersville... Clever...
Sparta... Highlandville...
Fremont Hills... Oldfield...
Selmore... Linden...
Boaz... Galloway...
LAT...LON 3696 9334 3699 9334 3699 9346 3710 9348
3717 9307 3695 9303
TIME...MOT...LOC 1329Z 259DEG 21KT 3705 9340
RunnelsLocal storm report, Aug 30, 8:41 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN LOCKWOOD 37.39N 93.95W
08/30/2018 M2.60 INCH DADE MO CO-OP OBSERVER
2.60 INCHES OF RAIN DURING THE PAST 24HRS.
&&
TEOSpecial weather statement, Aug 30, 9:05 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
905 AM CDT THU AUG 30 2018
MOZ078-301445-
Cedar MO-
905 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CEDAR COUNTY UNTIL
945 AM CDT...
At 904 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 30 mph. Additional strong storms will
move into the Cedar Springs area.
Nickel size hail will be possible with this storm.
Locations impacted include...
Stockton Lake... El Dorado Springs...
Stockton... Caplinger Mills...
Cedar Springs... Arnica...
LAT...LON 3789 9381 3783 9381 3783 9363 3782 9362
3781 9363 3774 9363 3774 9361 3769 9361
3766 9379 3790 9405
TIME...MOT...LOC 1404Z 255DEG 24KT 3779 9375
RunnelsSpecial weather statement, Aug 30, 9:18 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
918 AM CDT THU AUG 30 2018
MOZ090-301500-
Greene MO-
918 AM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE COUNTY UNTIL
1000 AM CDT...
At 916 AM CDT, Doppler radar was tracking a strong thunderstorm over
southeastern Springfield, moving east at 30 mph.
This storm will produce nickel size hail and very heavy downpours.
Locations impacted include...
Springfield... Republic...
Battlefield... Rogersville...
Strafford... Brookline...
Turners... Galloway...
This includes Interstate 44 between mile markers 70 and 91.
LAT...LON 3710 9324 3710 9344 3724 9341 3734 9308
3727 9308 3727 9306 3709 9306 3709 9324
TIME...MOT...LOC 1416Z 255DEG 24KT 3717 9329
RunnelsLocal storm report, Aug 30, 10:01 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 3 WNW MILO 37.77N 94.36W
08/30/2018 M2.00 INCH VERNON MO PUBLIC
2 INCHES OF RAIN IN APPROXIMATELY 45 MINUTES
AS OF 9:30 AM. VIA FACEBOOK POST.
&&
TEOSpecial weather statement, Aug 30, 10:06 AM CDT, 43 minutes before
Special Weather Statement National Weather Service Springfield MO 1006 AM CDT THU AUG 30 2018 KSZ097-101-301545- Cherokee KS-Crawford KS- 1006 AM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1045 AM CDT... At 1002 AM CDT, Doppler radar was tracking a cluster of strong storms extending from Sherman to McCune. These storms will move northeast into southern moving eastward Mineral into Cherokee. Crawford and northern Cherokee Counties. These storms will produce up to nickel size hail as well as very heavy rain which will lead to localized flooding. LAT...LON 3735 9507 3754 9462 3726 9462 3712 9507 TIME...MOT...LOC 1502Z 247DEG 22KT 3729 9497 Runnels
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:08 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 21 hr |
| Aug 29, 9:58 PM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 30, 7:37 AM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 30, 7:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 31 min |
| Aug 30, 7:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 23 min |
| Aug 30, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Aug 30, 8:30 AM CDT | Special Weather Statement | SGF | Christian | 45 min |
| Aug 30, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 36 min |
| Aug 30, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Aug 30, 9:05 AM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| Aug 30, 9:12 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone | 6 hr |
| Aug 30, 9:18 AM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Aug 30, 10:04 AM CDT | Areal Flood Advisory | SGF | Barton, Vernon | 6 hr |
| Aug 30, 10:26 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Aug 30, 10:34 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Polk | 6 hr |
| Aug 30, 11:01 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence, Stone | 5 hr |
| Aug 30, 11:30 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Miller, Morgan | 6 hr |
| Aug 30, 1:05 PM CDT | Areal Flood Advisory | SGF | Barton | 4 hr |
| Aug 30, 2:35 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 40 min |
| Aug 30, 3:44 PM CDT | Special Weather Statement | SGF | McDonald | 46 min |
| Aug 30, 4:15 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.